MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43772
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Us clearance number - p050017/s002 and s003.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The delivery shaft next to the handle separated from the handle.The stent was able to be deployed without a problem.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? no.Please provide a customer contact person including their name, title and contact information.(b)(6).Will this be reported to the fda? no.Would the customer like an acknowledgment letter? no.What type of procedure was being performed? stenting.The following has been requested- jm 16nov2021.The following has been answered- jm 19nov2021.Are images of the device or procedure available? n/a, yes, no no.I sent the device back.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent.Placement, removing the introducer.- insertion.Details of access sheath used (name, fr size, length)? ansel.What was the target location for the stent? sfa.Was the product inspected for kinks or damage before use? n/a, yes, no - yes.Was the device used percutaneously? n/a,yes,no- yes.Was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no- yes.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no- yes.Was post-dilation performed after the placement of the stent? n/a, yes, no - yes.Details of the wire guide used (name, diameter, hyrdophyllic)? - can't recall.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered.Was resistance encountered when advancing the wire guide to the target location? n/a,yes, no - no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no - no.How did the physician deal with this resistance? - no resistance.Was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral - contra.If contralateral, was the bifurcation angle steep? n/a, yes, no - no, was not steep.Did the tip of the delivery system cross the target location? n/a, yes, no - yes.Was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no -no.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no - no.Was the handle pulled towards the hub during deployment? n/a, yes, no - no.Was the delivery system pushed during deployment? n/a, yes, no.Was the stent deployed smoothly / without resistance? n/a, yes, no - smoothly.If no, please detail any difficulty experienced during deployment: __________________.What artery was the stent placed in? - sfa.Was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no - yes.Did the patient have any pre-existing conditions? n/a, yes, no - no.If yes, please specify: __________________________.Did the patient require any additional procedures as a result of this event? n/a, yes, no - no.What intervention (if any) was required? - none.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day - no.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no - no.
 
Additional Manufacturer Narrative
Device evaluation: the ziv5-18-125-6-60 device of lot number c1810420 involved in this complaint has not yet been returned for evaluation.With the information provided, a document-based investigation was conducted.The investigation will be updated once the device has been returned and evaluated.Document review: prior to distribution ziv5-18-125-6-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv5-18-125-6-60 of lot number c1810420 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1810420.It should be noted that the instructions for use ifu0043-9 states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.¿.There is evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause of off label use was identified from the available information.The ifu states that the zilver vascular stent is intended for deployment in the iliac arteries.The ziv5-18-125-6-60 device was used off label in the sfa for this event.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Complete mdr being submitted due to completion of the investigation on 07-apr-2022.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12974963
Report Number3001845648-2021-00859
Device Sequence Number4714953
Product Code NIO
UDI-Device Identifier10827002437729
UDI-Public(01)10827002437729(17)240319(10)C1810420
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Model NumberG43772
Device Catalogue NumberZIV5-18-125-6-60
Device Lot NumberC1810420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/08/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown